Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Polynomially bounded operators and Ext groups

Author: Sarah H. Ferguson
Journal: Proc. Amer. Math. Soc. 124 (1996), 2779-2785
MSC (1991): Primary 47B38; Secondary 18G15
MathSciNet review: 1327011
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we consider the Ext functor in the category
of Hilbert modules over the disk algebra. We characterize the group
$\operatorname {Ext}_{A(D)}(K,H)$ as a quotient of operators and explicitly calculate
$\operatorname {Ext}_{A(D)}(K,% H^{2})$, where $K$ is a weighted Hardy space. We then use our results to give a simple proof of a result due to Bourgain.

References [Enhancements On Off] (What's this?)

  • 1. J. Bourgain, On the similarity problem for polynomially bounded operators on Hilbert space, Israel J. Math. 54 (1986), no. 2, 227–241. MR 852479 (88h:47024),
  • 2. J. F. Carlson and D. N. Clark, Cohomology and extensions of Hilbert modules, J.Functional Analysis 128 (1995).
  • 3. J. F. Carlson, D. N. Clark, C. Foias and J. P. Williams, Projective Hilbert A(D)-Modules, New York J. Math. 1 (1994), 26--38. CMP 94:15
  • 4. Ronald G. Douglas and Vern I. Paulsen, Hilbert modules over function algebras, Pitman Research Notes in Mathematics Series, vol. 217, Longman Scientific & Technical, Harlow; copublished in the United States with John Wiley & Sons, Inc., New York, 1989. MR 1028546 (91g:46084)
  • 5. C. Foias and J. P. Williams, On a class of polynomially bounded operators, preprint (1974).
  • 6. Vladimir V. Peller, Estimates of functions of power bounded operators on Hilbert spaces, J. Operator Theory 7 (1982), no. 2, 341–372. MR 658618 (83i:47019)
  • 7. Allen L. Shields, Weighted shift operators and analytic function theory, Topics in operator theory, Amer. Math. Soc., Providence, R.I., 1974, pp. 49–128. Math. Surveys, No. 13. MR 0361899 (50 #14341)
  • 8. Ke He Zhu, Operator theory in function spaces, Monographs and Textbooks in Pure and Applied Mathematics, vol. 139, Marcel Dekker, Inc., New York, 1990. MR 1074007 (92c:47031)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47B38, 18G15

Retrieve articles in all journals with MSC (1991): 47B38, 18G15

Additional Information

Sarah H. Ferguson

PII: S 0002-9939(96)03340-0
Keywords: Polynomially bounded operator, Ext groups, reproducing kernel Hilbert space, weighted Hardy space, BMOA
Received by editor(s): March 13, 1995
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1996 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia